June 26, 2012
According to NBCDFW 5 News, women who take oral contraceptives may be doubling their risks of heart attacks or strokes by ingesting the medications.
The findings were just released in the latest issue of the New England Journal of Medicine and say that the ingredients that cause the increase in risk are synthetic versions of the human hormones estrogen and progestin. The risk tends to increase along with the level of estrogen in the contraceptives and as the patient gets older. The risk of stroke was found to increase in women who use contraceptive methods of vaginal rings or transdermal patches.
While makers of the drugs argue that for most women the risk of these side effects are relatively low, Dr. Saul Jeck, a gynecologist, contends that “If a woman develops a complication and it’s related to the pill, for them the risk is high.”
Dr. Jeck adds that while there are safer alternatives that use progestin only, such as certain brands of oral contraceptives and injections, taking any medication comes with risks.
The Drug Injury Lawyers with Ferrer, Poirot and Daniel add that numerous women across the country have filed Yaz® Birth Control Lawsuits after discovering that health complications they developed, such as blood clots, were caused by the medication. This is why the firm encourages any woman who has suffered health complications they believe were caused by birth control medications to contact an attorney.